Symptoms of delusion: the effects of discontinuation of low-dose venlafaxine

Abstract
Go to:
Objective:
We report a patient who experienced delusional symptoms during gradual discontinuation of low-dose venlafaxine and required antipsychotic treatment.

Go to:
Method:
Case report.

Go to:
Results:
A 31-year-old woman with major depression had been treated abroad with venlafaxine before returning to Japan. Since venlafaxine is unavailable here, we supplemented her regular venlafaxine dosage of 37.5 mg/day with clomipramine 20 mg/day. After 5 weeks we reduced venlafaxine to 18.75 mg/day and uptitrated clomipramine to 40 mg/day. Four days later she developed delusions of reference, palpitations and nausea. Clomipramine was increased to 60 mg/day, and her symptoms subsided. Eight weeks later her supply of venlafaxine ran out, and within 4 days her condition deteriorated into more severe symptoms that required 4 months’ antipsychotic treatment.

Go to:
Conclusion:
We speculate that her symptoms were discontinuation syndrome, including psychotic symptoms and physical symptoms, caused by (i) venlafaxine-clomipramine interaction and/or (ii) the serotonin reuptake inhibitor-like effects of low-dose venlafaxine.

Keywords: antidepressives, antipsychotics, depression, psychopharmacology, side effects

 

read more here

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out /  Change )

Google+ photo

You are commenting using your Google+ account. Log Out /  Change )

Twitter picture

You are commenting using your Twitter account. Log Out /  Change )

Facebook photo

You are commenting using your Facebook account. Log Out /  Change )

Connecting to %s